Florida, 2006

Hail and Damaging Wind in Florida, April 8, 2006

April 8, 2006 · NWS TAE · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 8, 2:16 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 8, 2:16 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT SAT APR 8 2006

.SYNOPSIS...
VAPOR IMAGERY SHOWS A POSITIVE TILTED UPPER LEVEL TROUGH AXIS FROM
TENNESSEE DOWN TO LOUISIANA. A COLD FRONT EXTENDS FROM JUST EAST
OF ATLANTA GEORGIA TO MOBILE ALABAMA. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP IN THE WARM SECTOR ACROSS OUR AREA AHEAD OF
THIS FRONT...ALONG NARROW BANDS ORIENTED PARALLEL TO THE MEAN FLOW
(NORTHEAST TO SOUTHWEST). A FEW OF THESE STORMS HAVE BEEN SEVERE TO
JUST BELOW SEVERE LEVELS.

&&

.SHORT TERM...
(TONIGHT-TUESDAY) THE COLD FRONT WILL CONTINUE MOVING TOWARD THE EAST
AT ABOUT 15 KT THIS EVENING...WITH THE RAIN ENDING AFTER THE WIND
SHIFT. THIS FRONT SHOULD CLEAR MOST OF OUR AREA BY 06 UTC TONIGHT.
THE COMBINATION OF DEEP LAYER VERTICAL WIND SHEAR (40-50 KT)...
MODERATE INSTABILITY...AND LARGE SCALE FORCING WILL CONTINUE THE
SEVERE WEATHER THREAT UNTIL THE FRONT MOVES THROUGH. AFTER THE FRONT
THE WEATHER WILL BE FAIR WITH SLIGHTLY-BELOW AVERAGE TEMPERATURES.

&&

.MARINE...
WINDS AND SEAS WILL BE RATHER HIGH FOR THE NEXT FEW DAYS...AT TIMES
FLIRTING WITH EXERCISE CAUTION LEVELS. WINDS AND SEAS ARE EXPECTED
TO REMAIN JUST BELOW CRITERIA TONIGHT BEHIND THE COLD FRONT.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL BE POSSIBLE MONDAY AFTERNOON. WE HAVE HELD
OFF ON A WATCH FOR NOW...BUT A WATCH MAY NEED TO BE ISSUED ON
SUNDAY AS IT BECOMES MORE CLEAR HOW MUCH DRY AIR WILL MAKE IT INTO
OUR AREA.

&&

.AVIATION...
MOSTLY VFR CONDITIONS ARE FORECAST FOR THE REMAINDER OF TODAY AND
INTO TONIGHT...EXCEPT FOR TEMPORARY MVFR TO IFR CONDITIONS
ASSOCIATED WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MOVING RAPIDLY NORTHEAST ACROSS THE AREA. THIS RAIN IS EXPECTED TO
END FROM WEST TO EAST THIS EVENING...FOLLOWED BY VFR CONDITIONS...
AND TEMPORARY MVFR CEILINGS BEHIND THE FRONT. VFR WEATHER IS
EXPECTED SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  61  75  46  77 /  50   0   0   0
PANAMA CITY  59  76  53  76 /  30   0   0   0
DOTHAN       52  72  48  75 /  30   0   0   0
ALBANY       53  71  44  74 /  50   0   0   0
VALDOSTA     57  74  45  76 /  50   0   0   0
CROSS CITY   61  77  48  78 /  50  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

FOURNIER
Hazardous weather outlook, Apr 8, 3:49 AM EST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EDT SAT APR 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-090900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
449 AM EDT SAT APR 8 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA
THIS MORNING AND CONTINUE EASTWARD INTO SOUTHWEST GEORGIA AND THE
FLORIDA PANHANDLE BY MIDDAY...AND INTO SOUTH-CENTRAL GEORGIA AND THE
FLORIDA BIG BEND IN THE AFTERNOON. THIS LINE HAS A HISTORY OF
PRODUCING SEVERE WEATHER...NAMELY STRONG WINDS...LARGE HAIL...AND
TORNADOES. IT LOOKS PROBABLE THAT THIS LINE WILL CONTINUE TO PRODUCE
SEVERE WEATHER AS IT MOVES THROUGH OUR AREA. WIND GUSTS UP TO OR
EXCEEDING 80 MPH...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGHOUT THE DAY ALONG THIS LINE AS WELL AS SOME
LOCALLY HEAVY RAIN. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE
AREA BY SUNSET TONIGHT ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS MAY
LINGER THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG HIGH PRESSURE WILL BUILD IN ON SUNDAY...USHERING IN DRIER AND
SOMEWHAT COOLER TEMPERATURES. THE EXTENDED FORECAST REMAINS DRY
UNTIL LATE NEXT WEEKEND WHEN ANOTHER SYSTEM APPROACHES THE AREA.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THE FIRST HALF OF THE
WEEK...THEN SLOWLY WARM TO A FEW DEGREES ABOVE NORMAL FOR THE SECOND
HALF.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE
AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF
WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY
CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

In the hours before

Local storm report, Apr 8, 3:00 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             2 E PELHAM              31.13N 84.12W
04/08/2006  M1.75 INCH       MITCHELL           GA   LAW ENFORCEMENT

0350 PM     HAIL             HARTSFIELD              31.22N 83.98W
04/08/2006  M0.75 INCH       COLQUITT           GA   PUBLIC

&&

WATSON
Special weather statement, Apr 8, 4:45 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT SAT APR 8 2006

FLZ011-082245-
JACKSON-
545 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY...

* UNTIL 545 PM CDT

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPLEY...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  MARIANNA BY 520 PM CDT.

THIS STORM HAS HAD THE HISTORY OF PRODUCING UP TO DIME SIZE HAIL AND
WINDS OF 40 TO 50 MPH.

ALSO...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Apr 8, 4:52 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT SAT APR 8 2006

ALZ069-082230-
HOUSTON-
552 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY...

* UNTIL 530 PM CDT

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 10 MILES WEST OF COTTONWOOD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Apr 8, 4:54 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SAT APR 8 2006

GAZ156-157-082245-
DECATUR-GRADY-
554 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND GRADY
COUNTIES...

* UNTIL 645 PM EDT

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHIGHAM...OR 10 MILES WEST OF
CAIRO...MOVING EAST AT 35 MPH.

PEOPLE IN EASTERN DECATUR AND NORTHERN GRADY COUNTIES...INCLUDING THE
CITIES OF WHIGHAM AND CAIRO...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON
Special weather statement, Apr 8, 5:00 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT SAT APR 8 2006

...TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT FOR SECTIONS OF
SOUTH CENTRAL GEORGIA AND FOR MUCH OF THE FLORIDA BIG BEND...

THE TORNADO WATCH 176 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES

IN GEORGIA
GRADY...THOMAS..BROOKS AND LOWNDES

IN FLORIDA
FRANKLIN...WAKULLA...LEON...JEFFERSON...MADISON...LAFAYETTE...
TAYLOR AND DIXIE

AND THE ADJACENT COASTAL WATERS

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL PERSIST INTO THE
EVENING ACROSS THE WATCH AREA.

&&

BLOCK
Local storm report, Apr 8, 5:31 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             FREEPORT                30.50N 86.14W
04/08/2006  M0.88 INCH       WALTON             FL   NWS EMPLOYEE

0515 PM     TSTM WND DMG     BOSTON                  30.79N 83.79W
04/08/2006                   THOMAS             GA   TRAINED SPOTTER

            LARGE OAK TREES DOWN

&&

WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Madison

When
April 8, 5:31 PM EST
Where
Madison County, Cherry Lake
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.583, -83.433

Quarter size hail reported by the Madison County EMA.

Thunderstorm Wind, Madison

When
April 8, 6:15 PM EST
Where
Madison County, Lee
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
BROADCAST MEDIA
Coordinates
30.417, -83.300

A few downed trees reported by WCTV Tallahassee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507430, 5507431.